MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL, COSTA RICA LTDA TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-DD
Medical Device Problem Codes Fracture (1260); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One bi-directional, curve d-d, tacticath sensor enabled contact force ablation catheter was received for evaluation.Optical fiber 3 did not meet specifications for optical properties and no contact force was displayed when the catheter was connected to the tactisys quartz unit.Further investigation revealed the shaft had been fractured in multiple locations and optical fiber 3 was fractured at the location of one of the shaft fractures, consistent with the detected optical signal issue and the reported issue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the fractured optical fiber remains unknown.
 
Event or Problem Description
This report is to advise of a fracture found in the catheter during analysis exposing internal wiring.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6, h11.One bi-directional, curve d-d, tacticath sensor enabled contact force ablation catheter was received for evaluation.Investigation revealed the shaft had been fractured between electrode rings 2 and 3 as well as proximal to electrode ring 4.A braid was protruding from the fractured shaft proximal to e4.Optical fiber 3 was fractured at the location of the shaft fracture proximal to electrode ring 4, consistent with the detected optical signal issue and the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the shaft fracture proximal to electrode ring 4 remains unknown.A capa exists related to the fracture in the shaft material.The root cause of this device deficiency was determined to be damage to the catheter tip during removal of the catheter from its packaging due to the design of the tip protector.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-D
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20761630
Report Number3008452825-2024-00685
Device Sequence Number8422748
Product Code OAE
UDI-Device Identifier05415067027634
UDI-Public(01)05415067027634(10)10155868(17)250630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberA-TCSE-DD
Device Catalogue NumberA-TCSE-DD
Device Lot Number10155868
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown